Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Child has diarrhea, blood in stools, chest infection, taken antibiotic. Dangerous?

Hi, my nearly four year old son, had a diarrhea since being at school today, Last time he pooed his pants starting with pink mucus with some blood spot, then had a more normal stool after getting to the toilet. He s had a chest infection about 10 days ago and got wrong antibiotic which cause him very sick and a lot of stomach upset, it settled AFTER antibiotic has been changed. He doesnt seem very ill today but ive never seen blood in his stool. Is that dangerous? Are those two incidents possibly connected or could it just be a virus causing this?
Asked On : Sun, 28 Oct 2012
Answers:  1 Views:  77
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician, Neonatology 's  Response
Bloody diarrhea is a dangerous sign. Monitor your child closely for dehydration, dizziness, lethargy or any abnormal behavior.
Post-antibiotic diarrhea occurs due to wiping out of gut bacteria (good bacteria- those help in digestion) by antibiotics and overgrowth of bad bacteria (like - Clostridium difficile, etc).
Or, your child may have a new infection by amoeba / bacteria.
Stool may be examined for Routine and Microscopic investigations.
However, Visit a doctor (Pediatrician / General Practitioner) and get the treatment started early.
Answered: Mon, 29 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor